MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic

BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic
Model Number 72404134
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Urinary Incontinence (4572)
Date of Event 06/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurrent incontinence and an inability to adequately coapt the urethra.During a revision surgery, the physician confirmed that the patient experienced incontinence due to atrophy.The cuff was explanted and replaced with a smaller cuff, and the remaining system components were retained.Additional information received stated that the cuff was appropriately sized and placed during the initial implant procedure.There were no further patient complications.
 
Additional Manufacturer Narrative
Model number/catalog number: 72404127 serial number: n/a batch/lot number: 1100794166 model/catalog description: control pump unique identifier (udi) #: (b)(4).Model number/catalog number: 72400024 serial number: n/a batch/lot number: 1100604724 model/catalog description: pressure regulating balloon unique identifier (udi) #: (b)(4).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.Recurrent incontinence and urethral atrophy are acknowledged within the instructions for use (ifu) and are not related to off-label use or failure to follow instructions.The reported patient symptoms of urinary incontinence and atrophy are known risk associated with this device type and indicated as such in the instructions for use.

Brand Name
AMS 800 Artificial Urinary Sphincter
Common Device Name
Device incontinence mechanical/hydraulic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key50857950
Report Number2124215-2026-50490
Device Sequence Number21316314
Product Code EZY
UDI-Device Identifier00878953003122
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/11/2026
Device Model Number72404134
Device Catalogue Number72404134
Device Lot Number1100587291
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale